Delaware, 2011High Wind in Delaware, February 25, 2011
February 25, 2011 · NWS PHI · 4 events in 4 counties and zones
A very strong cold frontal passage produced high winds across Delaware during the second half of the afternoon on the 25th. Peak wind gusts averaged 60 to 65 mph and downed numerous trees, tree limbs and power lines and also caused some structural damage to homes and businesses.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong cold frontal passage produced high winds across Delaware during the second half of the afternoon on the 25th. Peak wind gusts averaged 60 to 65 mph and downed numerous trees, tree limbs and power lines and also caused some structural damage to homes and businesses. Delmarva Power and Light reported sixteen thousand customers lost power in the state. In New Castle County, the high winds knocked down a billboard through the roof of an unoccupied bowling alley in Prices Corner. Just outside of Wilmington on Taft Avenue in Lancaster Village, a downed tree damaged a home. In Claymont, another downed tree damaged the bedroom and kitchen of a home on Palace Avenue. In Kent County, Southbound U.S. Route 113 was closed near Little Heaven when two poles snapped. In Sussex County, a large road sign was thrown onto the southbound lanes of Delaware State Route 1 between Rehoboth Beach and Dewey Beach.
Peak wind gusts included 66 mph at Dewey Beach and Lewes (Sussex County), 63 mph in Dover (Kent County), 58 mph at the New Castle County Airport and Sandtown (Kent County) and 56 mph in Primehook (Sussex County).
The high winds were caused by the pressure difference between a large high pressure system in the middle of the United States and an intense low pressure system that moved through eastern New England and the Canadian Maritimes. The high winds received an additional boost from the large atmospheric pressure rises that occurred just after the cold front passed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 25, 12:02 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 25, 12:02 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1202 PM EST FRI FEB 25 2011
.SYNOPSIS...
LOW PRESSURE OVER PENNSYLVANIA WILL MOVE RAPIDLY NORTHEAST INTO
NEW ENGLAND LATER TODAY...DRAGGING A COLD FRONT THROUGH THE AREA
LATER THIS AFTERNOON. HIGH PRESSURE WILL BRIEFLY BUILD IN
SATURDAY. A WARM FRONT IS EXPECTED TO LIFT TOWARD THE AREA SUNDAY
INTO SUNDAY NIGHT, FOLLOWED BY A COLD FRONT LATE MONDAY. ANOTHER
COLD FRONT MAY MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY,
FOLLOWED BY HIGH PRESSURE FOR THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEEDED TO BUMP UP MAX TEMPS THIS AFTERNOON IN THE LOWER DELAWARE
VALLEY AND VCNTY.
THE BULK OF THE RAIN HAS NOW MOVED EAST OF THE AREA. RAINFALL
AMOUNTS REPORTED SO FAR ARE GENERALLY AN INCH OR LESS AND THERE
APPEARS TO BE NO IMMEDIATE THREAT OF FLOODING ON THE AREA RIVERS
AND STREAMS. WE HAVE CANCELLED THE FLOOD WATCH FOR OUR EASTERN
PENNSYLVANIA COUNTIES...HOWEVER WE HAVE KEPT THE WATCH IN EFFECT
FOR NORTHERN NEW JERSEY AS THE STREAMS THERE CAN BE SLOWER TO
RESPOND AND SOME ARE STILL FORECAST TO APPROACH FLOOD STAGE.
SOUTHEAST PA...CNTRL/SRN NJ AND OUR DELMARVA AREA IS NOT UNDER A
SLIGHT RISK FROM SPC. BASED ON STLT TRENDS...IT LOOKS LIKE MUCH OF
THAT AREA COULD SEE THE SUN THIS AFTN RESULTING IN WARMER MAX
TEMPS AND SOME MARGINAL INSTBY. WINDS HAVE GUSTED ALREADY TO 40 KT
AT DOV AND DOX RADAR VWP SHOWS 60KT AT 3K FT...SO IF TSTMS DEVELOP
THEY COULD EASILY PRODUCE SEVERE WIND GUSTS. WE HAVE BEEN WATCHING
A NARROW CNVTV LINE MOVG RAPIDLY EWD THIS MORNING OVER THE MD/WV
PANHANDLE AREA.
THE LATEST HRRR AND RUC BUFKIT SOUNDINGS CONTINUE TO INDICATE A
POTENTIAL FOR WIND GUSTS UP TO 50KT THIS AFTERNOON...ALTHO THE
GREATEST THREAT MAY BE FROM PHILADELPHIA SOUTH. THE STRONGEST WINDS
WOULD BE ALONG AND BEHIND THE COLD FRONT WHICH SHOULD CROSS THE
AREA FROM WEST TO EAST BETWEEN 2PM AND 4PM THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE LOW PRESSURE SYSTEM SHOULD RAPIDLY MOVE NORTHEAST OF THE AREA
TONIGHT, SO PRECIPITATION SHOULD END QUICKLY AROUND OR SHORTLY AFTER
SUNSET. ALSO, AS THE SYSTEM PULLS AWAY AND THE PRESSURE GRADIENT
SLACKENS, WINDS SHOULD DIMINISH OVERNIGHT AS WELL. WE DO EXPECT SOME
STRONG WINDS HOWEVER THROUGH THE EARLY PORTION OF THE EVENING HOURS.
FOR TEMPERATURES, WE DECIDED TO LEAN CLOSER TO THE COOLER MAV MOS
WITH THE STRONG COOL AIR ADVECTION EXPECTED TO TAKE PLACE AND
CLEARING SKIES AND DIMINISHING WINDS OVERNIGHT.
HIGH PRESSURE IS EXPECTED TO BRIEFLY BUILD IN ACROSS THE AREA ON
SATURDAY, AND THE WEATHER SHOULD REMAIN DRY FOR SATURDAY. THE DAY
SHOULD START OUT WITH LITTLE IN THE WAY OF CLOUD COVER, BUT CLOUDS
ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON. WITH THICKNESSES
MUCH LOWER THAN FRIDAY, TEMPERATURES WILL BE SEVERAL DEGREES COOLER.
WE BLENDED THE MAV/MET MOS, BUT STAYED CLOSER TO THE SLIGHTLY WARMER
MET MOS. BY SATURDAY NIGHT, A WARM FRONT MAY BEGIN LIFTING TOWARD
THE AREA AHEAD OF A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS.
THIS MAY LEAD TO SOME PRECIPITATION ACROSS THE AREA, ESPECIALLY THE
NORTHERN HALF. IT IS POSSIBLE THAT TEMPERATURES MAY BE COOL ENOUGH
FOR THE PRECIPITATION TO FALL AS SNOW, OR A MIX OF RAIN/SNOW AFTER
MIDNIGHT SATURDAY. THIS IS ESPECIALLY TRUE FOR AREAS TOWARD
NORTHWEST NEW JERSEY AND FROM THE LEHIGH VALLEY NORTHWARD IN
PENNSYLVANIA. FOR TEMPERATURES, A BLEND OF MAV/MET MOS WAS USED
AS THEY WERE VERY CLOSE.
BY SUNDAY, THE WARM FRONT IS EXPECTED TO SLOWLY LIFT ACROSS THE
AREA AS THE AFOREMENTIONED LOW PRESSURE SYSTEM DEVELOPS AND MOVES
OUT OF THE CENTRAL PLAINS AND INTO THE MID-MISSISSIPPI RIVER
VALLEY. A WEAK WAVE MAY DEVELOP AND RIDE ALONG THIS WARM FRONT ON
SUNDAY WHILE A WEAK VORT MAX MOVES OVERHEAD. THIS MAY HELP TO
CREATE SOME PRECIPITATION FOR THE DAY SUNDAY, BUT RIGHT NOW IT
DOES NOT LOOK TO BE A COMPLETE WASHOUT FOR OUR AREA. WE DECIDED TO
TAKE A BLEND OF THE MAV/MET MOS, BUT STAYED CLOSER TO THE MAV FOR
TEMPERATURES. HOW HIGH THE TEMPERATURES RISE MAY DEPEND ON HOW
FAST AND HOW FAR THE WARM FRONT LIFTS SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EXTENDD PERIOD STARTS OUT ACTIVE AND ENDS UP QUIET AS WE
TRANSITION FROM FEBRUARY TO MARCH.
ERLY IN THE PD, A DEVELOPING STORM OVER THE CNTRL PLAINS WILL BRING
A WMFNT THRU THE REGION SUNDAY. THEN, THE STORM WILL MOVE TO THE
MIDWEST DURG THE DAY ON MONDAY. IT MOVES TO OUR N MONDAY NIGHT AND
THE ASSOCD CDFNT MOVES THROUGH MONDAY NIGHT OR ERLY TUESDAY MORNING,
BRINGING AN END TO THE PRECIPITATION.
THE 00Z GFS AND ECMWF CAME INTO AGREEMENT IN REGARDS TO THE
SYSTEM, AND ARE SURPRISINGLY NEARLY IDENTICAL TO EACH OTHER. THERE
ARE SOME SLIGHT TIMING AND PLACEMENT DIFFS WRT THE DEVELOPING LOW,
THAT ULTIMATELY COULD IMPACT THE FCST, BUT NOT SIGNIFICANTLY FOR
THIS FORECAST PACKAGE. AS FAR AS PRECIP TYPE GOES, MOST EVERYWHERE
SHUD SEE PLAIN RAIN, WITH THE EXCEPTION OF THE NRN AND WRN ZONES
WHERE IT WILL BE COLD ENOUGH AT THE ONSET FOR SOME FREEZING PRECIP
AT THE ONSET BEFORE A CHANGEOVER TO ALL RAIN. DESPITE THE CURRENT
TIMING DIFFS, MONDAY LOOKS WET, AND HAVE RAISED POPS TO ACCOUNT
FOR THIS. WITH THE REGION IN THE WRM SECTOR, TEMPS SHOULD BE QUITE
WRM ON MONDAY, EVEN WITH THE CLOUD COVER AND RAIN.
PRECIP COMES TO AN END MONDAY NIGHT OR EARLY TUESDAY, AND THEN HIGH
PRESSURE BUILDS IN TO THE SOUTH FOR TUESDAY INTO EARLY WEDNESDAY,
BRINGING DRY WX AND ABV NRML TEMPS. THEN, A WK SFC LOW IS FCST TO
MOVE TO OUR N DURG THE DAY ON WED AND BRING A CDFNT THROUGH THE
REGION. THE GFS KEEPS THE FROPA DRY, WHILE THE ECMWF CONTINUES TO
HINT AT SOME PRECIP, MAINLY FOR NRN AREAS. BOTH MDLS HAVE BEEN
INDICATING THIS FOR SEVERAL RUNS. SO WILL KEEP SOME SCHC POPS OVER
THE N AND SEE HOW THIS PLAYS OUT.
BEHIND THIS SYSTEM, LARGE HIGH PRESSURE WILL BUILD IN FOR THE
REMAINDER OF THE WEEK WITH MORE DRY WX EXPECTED.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
IFR CONDITIONS WELL INTO THE DAYLIGHT HOURS WITH LLWS DEVELOPING
AROUND DAYBREAK, THEN VFR CONDITIONS DEVELOPING DURING THE AFTERNOON
ON STRONG NORTHWEST WIND GUSTS. WINDS DIMINISHING DURING THE END OF
THE TAF PERIOD.
ALTHOUGH CEILINGS WERE BOUNCING ACROSS CATEGORIES EARLY THIS
MORNING, THE GENERAL TREND WAS OF DETERIORATING CONDITIONS AT THE
TAF SITES. WE DON'T EXPECT ANY CONSISTENT IMPROVEMENT UNTIL THE COLD
FRONT MOVES THROUGH DURING MID TO LATE AFTERNOON. PRIOR TO THAT, THE
WINDS ABOVE THE SURFACE WILL STRENGTHEN AND CAUSE LLWS TO DEVELOP
EVEN IF SOME GUSTINESS MANAGES TO MIX DOWN. CONDITIONS FAVORABLE FOR
CONVECTION MAY DEVELOP EARLY IN THE AFTERNOON, ESPECIALLY IF CLOUDS
MANAGE TO BREAK AND WE GET SOME SUNSHINE. THIS SEEMS MORE LIKELY
SOUTH THAN NORTH, BUT IT SEEMED WORTH KEEPING THE CB IN THE CLOUD
GROUP FOR ALL SITES.
THAT FRONT WILL CAUSE US TO BREAK OUT FAIRLY RAPIDLY, BUT AT THE
PRICE OF NORTHWEST WINDS GUSTING IN EXCESS OF 40 KNOTS FOR A FEW
HOURS LATER THIS AFTERNOON INTO EARLY THIS EVENING. A HIGH WIND
WARNING REMAINS IN EFFECT. WINDS WILL RELAX OVERNIGHT INTO SATURDAY
MORNING.
OUTLOOK...
A WEAK SYSTEM MAY THEN APPROACH ON SUNDAY WITH A POSSIBLE WARM FRONT
LIFTING TOWARD OUR AREA FROM THE SOUTH. ANOTHER POTENTIALLY STRONG
STORM MAY TAKE AIM ON THE AREA MONDAY WITH AN INITIAL WARM FRONT
LIFTING ACROSS THE REGION AND A STRONGER SOUTHERLY FLOW DEVELOPING.
&&
.MARINE...
THE MAIN FORECAST PROBLEM FOR THIS AFTERNOON AND THIS EVENING IS
WHAT TO DO WITH THE STORM WATCH.
THE WARM FRONT HAS MOVED NORTH OF THE WATERS...EXTENDING BACK INTO
EAST CENTRAL PENNSYLVANIA. THE SOUTH TO SOUTHWEST GRADIENT IS NOW
ABLE TO GET TO THE SURFACE FOR THE MOST PART. 44009 AND MESONET
SITES NEAR THE COAST ARE SHOWING GUSTS NEAR 35 KNOTS...WITH NEAR
40 KNOT GUSTS ON THE WESTERN SHORE OF DELAWARE BAY NEAR DOVER.
KDIX AND KDOX RADARS SHOW KNOT WINDS WITH 200 FEET OF THE SURFACE...
BUT THE MARINE LAYER REMAINS MORE OR LESS IN PLACE. THIS SHOULD
KEEP WINDS BELOW 40 KNOTS THROUGH MID AFTERNOON...AS A STRONG COLD
FRONT APPROACHES.
IN THE FRONTAL ZONE...MIXING IS MUCH BETTER AS THE LOW LEVEL
INVERSION IS WIPED OUT. MODEL SOUNDINGS SUGGEST 50 TO 55 KNOTS
WILL BE AVAILABLE AT THE TOP OF THE MIXED LAYER WITH THE FRONTAL
PASSAGE AND A COUPLE OF HOURS BEHIND IT. BASED ON THE TRACK OF THE
SURFACE LOW (WHICH IS A BIT FURTHER SOUTH THAT FORECAST THIS TIME
YESTERDAY)...IT APPEARS AS THOUGH THE NORTHERNMOST OCEAN WATERS
MAY NOT GET INTO THE BEST GRADIENT BEFORE THE SURFACE LOW PULLING
THE FRONT THROUGH MOVES AWAY. FOR THIS REASON...THE STORM WATCH
WAS CANCELLED AND THE GALE WARNING WAS EXTENDED INTO LATE TONIGHT.
FURTHER SOUTH...THE DECISION CONCERNING THE STORM WATCH IS MORE
PROBLEMATIC. THE BEST GRADIENT AND MIXING WITH OCCUR ACROSS THE
SOUTHERNMOST WATERS LATE THIS AFTERNOON AND THIS EVENING (THIS
INCLUDES THE DELAWARE BAY). HOWEVER...THE SPAN OF THE STORM FORCE
GUSTS IS NOT CLEAR...AND BASED ON THIS THE GALE WARNING WAS
EXTENDED WITH A MENTION OF A FEW STORM FORCE GUSTS.
WINDS BEGIN TO DIMINISH OVERNIGHT INTO SATURDAY MORNING AS HIGH
PRESSURE THEN BEGINS TO BUILD IN. THERE COULD BE ANOTHER WEAK SYSTEM
SKIRTING BY LATER ON SUNDAY THAT MAY PRODUCE SOME MORE RAIN
ASSOCIATED WITH A LIFTING WARM FRONT. THEN ANOTHER POTENTIALLY
STRONG STORM MAY TAKE AIM ON THE AREA MONDAY WITH AN INITIAL WARM
FRONT LIFTING ACROSS THE REGION AND A STRONGER SOUTHERLY FLOW
DEVELOPING.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE HAS OCCURRED ACROSS THE SOUTHERN CHESAPEAKE BAY THIS
MORNING...AND THE TIDE AT CAMBRIDGE CAME IN BELOW THE MINOR TIDAL
FLOODING BENCHMARK. HOWEVER...TIDES ARE RUNNING ABOUT 1.5 FEET
ABOVE PREDICTED AT TOLCHESTER BEACH...AND THIS TYPE OF DEPARTURE
WOULD BRING THEM CLOSE TO MINOR TIDAL FLOODING LEVELS.
TIDES ARE RUNNING 1 TO 2 FEET ABOVE PREDICTED ON THE DELAWARE
RIVER AND UPPER DELAWARE BAY. THIS IS DUE PRIMARILY TO THE FLOW UP
THE BAY. TIDE DEPARTURES LIKE THIS SHOULD STILL KEEP THESE
LOCATIONS UNDER THE MINOR TIDAL FLOODING BENCHMARK.
THERE STILL LOOKS TO BE A CHANCE OF BLOWOUT TIDES IN THE TONIGHT TO
SATURDAY MORNING TIME FRAME. WE WILL CONTINUE TO MENTION THAT IN
THE HWO.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR PAZ054-055-
060>062-067>071.
NJ...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NJZ001-
007>010-012>027.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ001-007>010-012-
015.
DE...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR DEZ001>004.
MD...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ008-012-
015-019-020.
COASTAL FLOOD ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
MDZ012-015-019-020.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...AMC
NEAR TERM...AMC
SHORT TERM...AMC/ROBERTSON
LONG TERM...NIERENBERG/ROBERTSON
AVIATION...HAYES
MARINE...HAYES
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 25, 2:11 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EST FRI FEB 25 2011
NJZ001-007>010-012-015-261915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
211 PM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND NORTHWEST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ054-055-060>062-067>069-261915-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
211 PM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND HEAVY RAINS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001>004-MDZ008-NJZ016>027-PAZ070-071-261915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
211 PM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 19 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND HEAVY RAINS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ013-014-261915-
WESTERN MONMOUTH-EASTERN MONMOUTH-
211 PM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND HEAVY RAINS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ450>455-261915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
211 PM EST FRI FEB 25 2011
...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND HEAVY RAINS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-261915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
211 PM EST FRI FEB 25 2011
...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...
...SEVERE THUNDERSTORM WATCH 19 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WINDS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ012-015-019-020-261915-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
211 PM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 19 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY WINDS AND HEAVY RAINS ARE POSSIBLE MONDAY INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 25, 11:35 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG WOODSTOWN 39.65N 75.33W
02/25/2011 SALEM NJ FIRE DEPT/RESCUE
TREE FELL INTO A GARAGE WHICH TOOK DOWN POWER LINES.
PROPANE TANKS WERE ALSO MOVED AND LEAKING. NO INJURIES
REPORTED.
&&
EVENT NUMBER PHI1100004
GORSESpecial weather statement, Feb 25, 12:11 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EST FRI FEB 25 2011
DEZ001-MDZ008-NJZ009-010-012-015>019-PAZ067>071-251815-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
1211 PM EST FRI FEB 25 2011
...A LINE OF HEAVY SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
CECIL...HUNTERDON...SOMERSET...SALEM...CAMDEN...GLOUCESTER...
MERCER...MIDDLESEX...DELAWARE...PHILADELPHIA...CHESTER...
MONTGOMERY...BUCKS...NEW CASTLE AND BURLINGTON COUNTIES...
AT 1208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 18
MILES SOUTHEAST OF ALLENTOWN TO 14 MILES NORTHWEST OF WEST CHESTER
TO 18 MILES WEST OF ELKTON...MOVING EAST AT 50 MPH.
LOCAL WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE OF
SHOWERS. BRIEF, BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS
LINE.
LAT...LON 3973 7621 3973 7615 3978 7607 3987 7601
3996 7600 4012 7586 4052 7516 4043 7456
4012 7489 3959 7535 3961 7558 3967 7552
3969 7552 3961 7561 3964 7617 3969 7623
FORECASTER: GORSESpecial weather statement, Feb 25, 12:44 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1244 PM EST FRI FEB 25 2011
DEZ001-002-MDZ008-012-NJZ008>010-012-013-015>022-027-PAZ067>071-
251845-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-KENT MD-KENT DE-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1244 PM EST FRI FEB 25 2011
...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG
WIND GUSTS WILL QUICKLY MOVE ACROSS THE AREA EARLY THIS AFTERNOON...
AT 1241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS ALONG
A LINE EXTENDING FROM 2 MILES SOUTHWEST OF MORRISTOWN TO 8 MILES
NORTH OF PHILADELPHIA TO 15 MILES NORTHEAST OF BALTIMORE...MOVING
EAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS LINE. BRIEF,
BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3933 7479 3936 7540 3946 7555 3958 7554
3958 7556 3946 7558 3936 7550 3938 7606
3953 7599 3962 7615 4017 7526 4090 7450
4085 7432 4067 7445 4066 7440 4059 7444
4060 7421 4047 7427 4044 7409
FORECASTER: GORSELocal storm report, Feb 25, 2:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG AUDUBON 39.89N 75.07W
02/25/2011 CAMDEN NJ TRAINED SPOTTER
TREE FELL INTO A TRAFFIC LIGHT WHICH THEN TOOK DOWN POWER
LINES.
&&
JJMLocal storm report, Feb 25, 2:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG WOODBURY HEIGHTS 39.82N 75.15W
02/25/2011 GLOUCESTER NJ COUNTY OFFICIAL
TREES DOWN.
0140 PM LIGHTNING WASHINGTON TWP 39.75N 75.07W
02/25/2011 GLOUSTER NJ COUNTY OFFICIAL
SCHOOL STRUCK BY LIGHTNING.
0156 PM TSTM WND DMG AUDUBON 39.89N 75.07W
02/25/2011 CAMDEN NJ TRAINED SPOTTER
TREE FELL INTO A TRAFFIC LIGHT WHICH THEN TOOK DOWN POWER
LINES.
&&
JJMSpecial weather statement, Feb 25, 2:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EST FRI FEB 25 2011
DEZ002-252100-
KENT DE-
257 PM EST FRI FEB 25 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF DOVER...MOVING EAST AT 45
MPH. THE THUNDERSTORM WILL BE NEAR BOWERS AROUND 315 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3908 7540 3898 7532 3883 7572 3897 7572
NIERENBERG
High Wind, Delaware Beaches
- When
- February 25, 3:00 PM EST to 6:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
High Wind, Inland Sussex
- When
- February 25, 3:00 PM EST to 6:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
High Wind, Kent
- When
- February 25, 3:00 PM EST to 6:00 PM EST
- Where
- Kent forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
High Wind, New Castle
- When
- February 25, 3:00 PM EST to 6:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $125,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 25 to 26, 20113 deaths · 1 injured · $90,000 · 4 events
- Debris Flow and Flood in California, February 25, 20111 death · $240,000 · 5 events
- Strong Wind in North Carolina, February 25, 2011$3.0 million · 3 events
- Winter Storm and Avalanche in California, February 25 to 28, 2011$503,000 · 14 events
- High Wind and Strong Wind in New Jersey, February 25, 2011$325,000 · 53 kt wind · 21 events
- Winter Storm in New York, February 25, 2011$325,000 · 17 events
- Damaging Winds in Tennessee, February 25, 2011$174,000 · 55 kt wind · 17 events
- High Wind and Strong Wind in Pennsylvania, February 25, 2011$215,000 · 55 kt wind · 10 events
- Winter Storm and Winter Weather in Vermont, February 25, 2011$140,000 · 16 events
- High Wind in Tennessee, February 25, 2011$74,000 · 78 kt wind · 13 events
- High Wind in Virginia, February 25, 2011$53,000 · 55 kt wind · 17 events
- Damaging Winds and Lightning Strike in New Jersey, February 25, 2011$76,000 · 65 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284969, 284970, 284971, 284972.